Medication-Associated Depersonalization Symptoms: Report of Transient Depersonalization Symptoms Induced by Minocycline

Philip R. Cohen, MD

Disclosures

South Med J. 2004;97(1) 

In This Article

Conclusions

Individuals may develop depersonalization symptoms after medication administration. Depersonalization symptoms appeared in a woman after starting minocycline therapy and resolved once the drug was stopped; subsequently, the symptoms promptly recurred when she rechallenged herself with minocycline and permanently resolved after the medication was discontinued. The pathophysiology of minocycline-associated depersonalization symptoms remains to be established. However, alternative mechanisms of pathogenesis—not necessarily mutually exclusive—have been hypothesized for some of the other medications associated with inducing depersonalization symptoms: hypersensitivity of the serotonin system, drug-related metabolic encephalopathy, panic disorder-related etiology, and substance-induced temporal disintegration possibly secondary to increased levels of brain activity. Medication-associated depersonalization symptoms typically resolve once the inducing drug has been withdrawn.

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....